U.S. doctors online nowAsk doctors free
Germany
A 28-year-old female asked:

Does levothyroxine cause lighter period, i am on 100mg dose, is it too high? i used to have my period lasts for 7 days, but this time i had only 3 days!! appreciate your assistance

2 doctor answers3 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Not likely: Your TSH level should be checked about 4 weeks after your dose was adjusted to confirm the dosing is correct. Poorly controlled thyroid disease can affect the menstrual cycle. The fact that your cycle usually lasts 7 and now only 3 is not generally a cause for concern. Enjoy the shorter menstrual cycle
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Marino Tavarez
A Verified Doctoranswered
A US doctor answeredLearn more
Your thyroid gland: is the "thermostat" of your body by excellence. Too little or too much thyroid hormone regardless of cause can cause your internal hormonal regulation to not function properly. Menstrual periods in women is highly regulated by these same hormones. 100 mcg dose is neither too little nor too much the exact dose can only determined with blood tests which should be done regularly by your provider.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 10, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.